Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2007, 2:12 PM EDT for Lackawanna County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 16, 2007, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:52 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 16, 1:52 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 152 PM EDT SAT JUN 16 2007 .SYNOPSIS... A WEAK FRONT OVER THE CATSKILLS AND POCONOS COULD CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. NO SHOWERS ARE EXPECTED FURTHER WEST ACROSS CENTRAL NEW YORK. ON SUNDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA...AND BRING ANOTHER CHANCE FOR THUNDERSTORMS. DRY MILD WEATHER WILL RETURN FOR MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE PERSISTENT UPPER LOW IS BEGINNING TO SHOW SIGNS OF DRIFTING TO THE EAST. IT WILL PLAGUE THE REGION ONE MORE DAY WITH WK S/WAVE ROTATING ARND WRN PERIPHERY INTO CATSKILLS/POCONOS. SCTD SHRAS/TSRAS WILL DEVELOP THIS AFTERNOON AS IT MOVES OVER THE HGR TERRAIN. MOISTURE WILL BE LIMITED WITH BEST CONVERGENCE AND HIGHEST DWPTS TO OUR EAST ALONG THE HUDSON VALLEY. HOWEVER WITH DWPTS IN THE MID 50S AND TEMPS RISING TO NR 80...CAPES WILL APPROACH 1000 J/KG LATE THIS AFTERNOON. WET-BULB ZEROES GNRLY NR/BLO 8KFT AND SOME DRY AIR ALOFT CUD LEAD TO AN ISOLD WIND GUST/LARGE HAIL THREAT FROM APPROX 20Z-00Z. HAVE UPDATED HWO TO MENTION ISOLD THREAT. ANOTHER CONCERN CUD BE LOCALLY HEAVY DOWNPOURS ALONG THE HIGHER TERRAIN WITH WINDS ALOFT BLO 20KTS. THIS WUD RESULT IN VERY SLOW SOUTHWARD DRIFT TO ANY STORMS WITH MINOR PONDING/FLS TYPE THREATS. GRIDS/TEXT PRODUCTS ALREADY SENT. VERY FEW CHGS EXCEPT TO HRLY T/TD GRIDS AND TIMING OF POPS IN FAR EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SAT NGT AS THE UL LOW MOVES E NVA MOVES IN SQUELCHING ANY CONVECTION EARLY IN THE EVENING. HEIGHTS ALSO START TO BUILD. WARMER AIR COMES IN AHEAD OF A COLD FRONT AND ON FRONT EDGE OF UL BROAD RIDGE. SUNDAY TEMPS WILL BE AS WARM OR WARMER THAN TODAY WITH MORE SUN AND WARMER 850 TEMPS ESPECIALLY IN NE PA AND SULLIVAN NY. THE FRONT SUNDAY WILL BE WEAK. MORE MOISTURE THAN TODAY BUT LESS FORCING. MODELS SHOW SOME QPF ALL DAY BUT AMOUNTS LIMITED. SINCE THIS WILL BE CONVECTIVE...COVERAGE EXPECTED TO BE SCT AT BEST. WIND FIELDS BETTER THAN SATURDAY WITH SOME LOW LEVEL SHEAR BUT NEARLY STEADY AND UNIDIRECTIONAL AT 300 DEGREES AND 25 KTS ABOVE 900 MB. THE FRONT WILL BE THROUGH BY EVENING SO DRY SUNDAY NIGHT INTO MONDAY AS RIDGING BUILDS IN SFC AND ALOFT. ABOVE NORMAL TEMPERATURES EXPECTED MONDAY AND TUESDAY WITH SW FLOW SETTING UP. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/...RIDGE OF HIGH PRESSURE WEDNESDAY WILL KEEP AREA DRY BEFORE COLD FRONT PROGGED TO PASS THRU LATER THURSDAY. THIS IS REALLY THE ONLY CHC FOR PRECIP DURING THE PERIOD. UPPER TROUGH THE PREDOMINATE FEATURE WILL KEEP TEMPS MAINLY IN THE 70S WITH COOL NIGHTS IN THE 50S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SCATTERED CU THIS AFTN WITH OCCASIONAL BKN AROUND 5 KFT BETWEEN 18Z AND 21Z. ISOLATED CONVECTION THIS AFTN WITH BEST CHC FOR A SHRA OR TSRA AT KAVP AND PSBLY KBGM. ANY STORM MAY BRING BRIEF MVFR CONDITIONS. GIVEN THE ISOLATED NATURE, HAVE LEFT PRECIP OUT OF THE TAFS AND WILL AMEND AS NECESSARY. NORTHWEST WINDS LESS THAN 10 KTS. OVERNIGHT, SCATTERED HIGH CLDS WITH BKN MID DECK MOVING IN LATE TONIGHT INTO SUNDAY MORNING WITH WEAK FRONTAL BOUNDARY. VALLEY FOG WILL BE VERY LIMITED AND NOT MENTIONED EVEN AT KELM. WINDS BECOME LIGHT AGAIN OVERNIGHT...THEN WESTERLY LESS THAN 10 KTS SUNDAY. OUTLOOK SUNDAY NIGHT THROUGH WEDNESDAY...GENERALLY VFR. FRONTAL PASSAGE TUESDAY WILL BRING A CHANCE FOR TSRA AND MVFR RESTRICTIONS. KELM ALWAYS SUSCEPTIBLE TO EARLY AM IFR FOG... ESPECIALLY AFTER ANY RECENT RAINFALL. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
Hazardous weather outlook, Jun 16, 10:11 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1011 AM EDT SAT JUN 16 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044- 047-171415- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 1011 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-048-072-171415- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 1011 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH PORTIONS OF THE CATSKILLS AND POCONOS TODAY. AS A RESULT...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. ALTHOUGH NOT EXPECTED TO BECOME SEVERE...A FEW ISOLATED STORMS COULD PRODUCE TO NEAR DIME SIZE AND STRONG GUSTY WINDS. STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS AS THEY WILL DRIFT VERY SLOWLY TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PB
In the hours before
Special weather statement, Jun 16, 2:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT SAT JUN 16 2007 PAZ044-161900- LACKAWANNA PA- 204 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DUNMORE...AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELMHURST AT 210 PM EDT... MOSCOW AND QUICKTOWN AT 220 PM EDT... YOSTVILLE AND SPRINGBROOK CORNERS AT 235 PM EDT... LEHIGH AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.